Generic Macrobid Side Effects

Updated
Carol Says:

I have been taking a new generic Macrobid for about nine weeks, It is my only medication change. Nine weeks ago I stated having heart palpations, sometimes prolonged and disturbing. The new capsules are black and cream, not the old bright yellow and black. Printed on the capsule is a large, italicized E and the numbers 122. Has anyone experienced palpations with this drug?

12 Replies

Earliest Newest Votes
1
Joann Podhorniak Says:

I was put on Generic Macrobid and I also have had discomfort in my chest. I even call the pharmacy to see if they had given me the wrong medication.

Was this helpful? 0
2
carol deckel Says:

I was prescribed generic Macrobid the other day for a UTI, and I am experiencing side effects such as nausea, diarrhea and agitation, which never happened to me on the brand name Macrobid. I am calling my doctor about this today. I read that generic meds. can be 20% different in bioavailability. They are not the same as the brand name drug. I will stop this med. and never take it again. I would rather have the UTI.

Was this helpful? 1
3
Verwon Says:

No, the difference is not in the Bioavailability, the 20% difference is allowed flat-out in the active ingredient!!!! In addition they do only have to be bioequivelent so they substance may be completely different from what you were previously taking. They only have to show that it works the same in the body as the name brand did, it does NOT have to be identical to the name brand.

So you may be getting an entirely different substance that your body is not used to or you may be getting more or less of a dose than you were previously taking.

Was this helpful? 0
4
ROSE Says:

WHY ARE YOU TAKING MACROBID FOR 9 WEEKS?

Was this helpful? 1
5
Billie Says:

Iwas given a generic for Macrobid, the name is Nitrofur, first I noticed a rapid heartbeat, then after 2 1/2 hours I started itching under my arms, me chest turned red and I had 5 big bunps on my side, my stomach, and me legs that were itching. I took a Benydril and everything got under control but I have never had this reaction to Macrobid or Macrodantin.

Was this helpful? 0
6
Marge Says:

Yes, I just went off generic Macrobid bc I had side effects, including palpitations. I felt awful but the palpitations went away quickly - by a few hours after the medicine wore off.

Was this helpful? -1
7
HkittyinNJ Says:

Yes that's a very very long time to be on macrobid usally it's 2 pills x 5 to 7 days .....

Was this helpful? 1
8
Sandi Says:

Omg I was given macrobid for a u.t.i. Wish I had never took any. Throwing up after the first day. I've taken 12 total. I had 2 left. Sorry I took it at all. I've had constant diarrhea for 6days now. So miserable. When does it stop? I should of just kept the u.t.i. it's not worth all this...

Was this helpful? 3
9
JB Says:

Started taking Macrobid 3 days ago. Yesterday started having palpitations and catching my breath, it's really scary. Going to ring my GP, I think to see what they say.

Was this helpful? 2
10
Granny Says:

I took one Macrobid Wednesday after eating dinner. At 4:00am I was awakened with an upset stomach, then the fun began. I started vomiting and having diarrhea which lasted all day. The vomiting turned into dry heaves because I had nothing left to throw up. I called my dr. back in the afternoon and he said I would not still be having the problem if it were the medication. Said a virus was going around and I may have contacted it when I was in the office being tested for a UTI. Has anyone else had this severe reaction to just one Macrobid?

Was this helpful? 0
11
Miko Says:

I was prescribed macrobid 100mg 2x a day for 5 days as a preventive for cystoscopy. I had to stop after 3 days. Experienced nausea, tingling and numbness in my fingers, and the next morning the diarrhea started for 2 days. The nausea and tingling stopped when I stopped taking the macrobid, but I'm still feeling a bit out of sorts. How long does it take for macrobid to be out of the system?

Was this helpful? 2
12
feelingrough Says:

after being prescribed macrobid ( 100mg twice daily for 7 days) for a uti, i havent got past the first day, took 2tablets and within 4hour hours feel dreadful, terrible tingling all over my body and head, particularly my face and lips, generally feeling weak and no appetite at all. stopped taking them now and contacting doctor in the morning. would have rather perservered with the uti and flushed it out

Was this helpful? 2

More Discussions:

macrobid side effects

Off macrobid for two weeks now still feeling very fatigued and still no appetite. Is that normal? ## Hello, Grandma! How...

3 REPLIES
generic, side effects, Ranbaxy, Sun pharma,

Hello everybody. I have been taking generic Adderall (20mg XR) for about a month and had a generally good response. My d...

7 REPLIES
Generic Lexapro Side Effects

Hi all, I was wondering about the side effects from the generic Lexapro: Escitalopram 10 mg/daily. I used to take clonaz...

7 REPLIES
unusual side effects of Methylin as a generic for

I have just been given Methylin as a generic for Ritalin. I have taken other generic forms of Ritalin. All others have b...

3 REPLIES
Divalproex side effects Depakote generic

I was taking Depakote and topamax together. My liver quit processing this combo and my ammonia level in my blood shot up...

1 REPLY
Trihexyphen generic and sexual side effects

What are the side effects of the medicines Trihexyphen and Bupropion? Please post. ## Hello, Tom! How are you? The FDA l...

2 REPLIES
Generic Adderall Experts Please help - side effects, options

Hi, thank you for reading. I am planning on talking to my doctor, but I don't see him for a few weeks. In the mean t...

2 REPLIES
Generic percocet 10/325 by Mallinkrodt bad side effects

My pharmacy switched to Mallinkrodt generic percocet 10/325. After 3 months of taking them my wrists are stiff; my outer...

3 REPLIES
Watson vs. Mylan generic lorazepam side effects.

Been on Sandoz mfr. lorazepam for 10 years; no problems; no need to increase dose. Sandoz stopped mfr. Now, can only get...

524 REPLIES
Generic macrobid

This antibiotic did cause burning in the chest, heart palpitations, disgusting taste in mouth that nothing can get rid o...

1 REPLY